Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 29, 2017, 7:28 PM CDT for Ozark County, Taney County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2017, 7:28 PM CDT (00:28 UTC)
- Expired
- Mar 29, 2017, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:08 PM CDT | HAIL 1 | 3 W Theodosia, MO | DELAYED REPORT. QUARTER SIZE HAIL VIA SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
The text
As transmitted.
407
WUUS53 KSGF 300028
SVRSGF
MOC153-213-300115-
/O.NEW.KSGF.SV.W.0099.170330T0028Z-170330T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
728 PM CDT WED MAR 29 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Ozark County in southwestern Missouri...
Southeastern Taney County in southwestern Missouri...
* Until 815 PM CDT
* At 728 PM CDT, a severe thunderstorm was located over Diamond City,
or 17 miles west of Bull Shoals, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bull Shoals Lake... Gainesville...
Theodosia... Pontiac...
Wasola... Sundown...
Price Place... Brixey...
Noble... Willhoit...
Protem... Thornfield...
Rueter... Sycamore...
Dora... Rockbridge...
Long Run... Isabella...
Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southwestern
Missouri.
LAT...LON 3650 9297 3680 9275 3679 9214 3649 9258
TIME...MOT...LOC 0028Z 216DEG 38KT 3644 9288
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Wise1 follow-up statement
915
WWUS53 KSGF 300101
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
801 PM CDT WED MAR 29 2017
MOC213-300110-
/O.CAN.KSGF.SV.W.0099.000000T0000Z-170330T0115Z/
Taney MO-
801 PM CDT WED MAR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southwestern
Missouri.
LAT...LON 3678 9277 3680 9275 3679 9233 3650 9257
3650 9277
TIME...MOT...LOC 0100Z 215DEG 30KT 3659 9272
$$
MOC153-300115-
/O.CON.KSGF.SV.W.0099.000000T0000Z-170330T0115Z/
Ozark MO-
801 PM CDT WED MAR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WESTERN OZARK COUNTY...
At 800 PM CDT, a severe thunderstorm was located 9 miles northwest of
Price Place, or 16 miles northwest of Bull Shoals, moving northeast
at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bull Shoals Lake... Theodosia...
Pontiac... Wasola...
Sundown... Thornfield...
Brixey... Noble...
Willhoit... Rockbridge...
Long Run... Isabella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southwestern
Missouri.
LAT...LON 3678 9277 3680 9275 3679 9233 3650 9257
3650 9277
TIME...MOT...LOC 0100Z 215DEG 30KT 3659 9272
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:34 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 29, 6:34 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT Wed Mar 29 2017 .SHORT TERM...(Today and Tonight) Issued at 120 PM CDT Wed Mar 29 2017 No major changes to the overall forecast message this afternoon and tonight, with strong/severe thunderstorms still expected to affect a large portion of the area. Large hail, straight line winds, and a few tornadoes are all possible. Early this afternoon, an area of low pressure was located just south of Wichita, with a warm front lifting north through southwestern Missouri. Gusty south/southeast winds and partly sunny skies have allowed 1 PM temperatures to warm into the upper 60s across much of southeastern Kansas and southern Missouri, with dewpoints in the upper 50s to around 60 degrees. As the atmosphere continues to destabilize this afternoon, thunderstorms are expected to develop across southeastern Kansas and northeastern Oklahoma, and move northeast into the forecast area by mid afternoon. Moderate instability and very favorable shear profiles should yield a few supercells, with large hail and tornadoes the primary threats. We will need to be especially mindful this afternoon of the position of the surface warm front, as the tornado threat will be maximized with any supercell that is able to move parallel to the boundary. This convection will continue north and east into southern and central Missouri by late afternoon, with additional thunderstorms expected to move north from northern Arkansas into southern Missouri by the late afternoon and evening hours. Again, supercells will be favored early on, with an attendant hail and tornado risk. With time, convection is expected to form into a series of linear segments, with an increasing risk for straight line winds. A tornado risk will continue with any northeastward surging line segments as well. While individual cell motion should be fairly rapid toward the northeast, the synoptic scale motion of this storm system will be rather slow, suggesting that convection may linger well into the late night hours, especially east of Highway 63. .LONG TERM...(Thursday through Wednesday) Issued at 215 PM CDT Wed Mar 29 2017 Convection should be ongoing Thursday morning with the area solidly in the warm sector. Question then becomes will the atmosphere destabilize enough on Thursday afternoon. Surface front is forecast to be located roughly along Highway 63 on Thursday morning. The possibility is there that the day's severe convection will get started over south central Missouri. Believe hail and wind will be the threats if storms do develop. This system moves out by Friday morning. The area is then under an upper level ridge until the next system approaches on Sunday. This system looks to take a more southerly track as it digs towards the Texas Gulf Coast. So...we should be more on the northern periphery of the rain shield. This system departs late Monday evening with yet another system approaching by Tuesday evening. With the rather progressive flow...will not see too much variation in day to day temperatures with a slight cool down as one system departs followed by a decent warm up with the approach of the next system. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 631 PM CDT Wed Mar 29 2017 Scattered convection will continue in the CWA this evening. Not expecting too much for JLN, but there is still a window for both SGF/BBG during the evening hours. Could see brief period of MVFR/IFR with any cell that goes across the terminal location, but overall should remain in VFR until around mid morning Thursday. Should start to see MVFR ceilings develop with the surface low pushing across the area. Will also see rain and rain showers with the low on Thursday with winds gradually shifting around to the southwest-northwest. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Gaede AVIATION...Lindenberg
Hazardous weather outlook, Mar 29, 6:17 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 617 PM CDT Wed Mar 29 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 617 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado Risk. Elevated Hail Risk. Elevated Thunderstorm Wind Damage Risk. Limited Flooding Risk. Significant Lightning Risk. DISCUSSION... Thunderstorms will continue through the evening into the overnight hours tonight. A few thunderstorms are expected to become strong or severe, with a risk for damaging winds, and perhaps a tornado or two. In addition, storms that produce locally heavy rain or continually train over a given area will produce a limited risk for flooding, primarily for low water crossings and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The potential for strong to severe storms will continue into Thursday especially across the eastern Ozarks. Large hail will be the primary severe weather risk Thursday. Thunderstorms will also be possible with the next system that moves through the area from Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across southeastern Kansas and southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Boxell
In the hours before
Special weather statement, Mar 29, 6:42 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
642 PM CDT WED MAR 29 2017
MOZ058-300015-
Maries MO-
642 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARIES COUNTY UNTIL 715
PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Dixon, or 20 miles north of Waynesville, moving north
at 60 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Vienna... Brinktown...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3805 9196 3805 9218 3816 9218 3817 9219
3829 9219 3829 9189
TIME...MOT...LOC 2342Z 181DEG 52KT 3810 9209
WiseLocal storm report, Mar 29, 6:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 2 SSW BRINKTOWN 38.10N 92.09W
03/29/2017 E1.00 INCH MARIES MO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 7 MILES NORTH OF
DIXON.
&&
NWS SPRINGFIELD MO
IRIS SYSTEMSpecial weather statement, Mar 29, 7:06 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
706 PM CDT WED MAR 29 2017
MOZ058-071-083-300100-
Dent MO-Maries MO-Phelps MO-
706 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES...NORTHWESTERN
DENT AND PHELPS COUNTIES UNTIL 800 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fort Leonard Wood, moving north at 50 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Rolla... St. James...
Belle... Doolittle...
Newburg... Edgar Springs...
Beulah... Vichy...
Lake Spring... Anutt...
Northwye... Lecoma...
Rosati...
This includes Interstate 44 between mile markers 173 and 200.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 1100 PM CDT for central and
south central Missouri.
LAT...LON 3826 9164 3815 9164 3815 9153 3782 9153
3760 9188 3760 9197 3764 9203 3772 9203
3829 9187 3829 9165
TIME...MOT...LOC 0006Z 201DEG 40KT 3769 9198
WiseSpecial weather statement, Mar 29, 7:09 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Springfield MO 709 PM CDT WED MAR 29 2017 MOZ082-083-300045- Dent MO-Texas MO- 709 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENT AND NORTHEASTERN TEXAS COUNTIES UNTIL 745 PM CDT... At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over Houston, moving north at 55 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Montauk State Park... Licking... Houston... Raymondville... Montauk... Yukon... Solo... Bucyrus... Hazelton... Prescott... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A tornado watch remains in effect until 1100 PM CDT for south central Missouri. LAT...LON 3719 9185 3726 9206 3760 9203 3761 9153 TIME...MOT...LOC 0009Z 202DEG 52KT 3731 9192 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:06 PM CDT | Special Weather Statement | SGF | Phelps | 54 min |
| Mar 29, 7:09 PM CDT | Special Weather Statement | SGF | Texas | 36 min |
| Mar 29, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 61 min |
| Mar 29, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 43 min |
| Mar 29, 7:55 PM CDT | Special Weather Statement | SGF | Douglas | 35 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 44 min |
| Mar 29, 8:17 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 43 min |
| Mar 29, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Mar 29, 8:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 48 min |
| Mar 29, 8:44 PM CDT | Tornado Warning | SGF | Douglas | 46 min |
| Mar 29, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 42 min |
| Mar 29, 9:18 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 27 min |
| Mar 29, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Texas | 34 min |
| Mar 29, 9:31 PM CDT | Special Weather Statement | SGF | Howell | 44 min |
| Mar 30, 12:31 AM CDT | Special Weather Statement | SGF | Oregon | 59 min |
| Mar 30, 12:42 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 20 min |
| Mar 30, 1:57 AM CDT | Special Weather Statement | SGF | Maries, Pulaski | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.